MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION THERMAX BLOOD WARMER DISPOSABLE; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

BAXTER HEALTHCARE CORPORATION THERMAX BLOOD WARMER DISPOSABLE; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 955516
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an external blood leak was observed from a thermax blood warmer disposable.Thirty minutes into continuous renal replacement therapy the leak was observed from the luer lock connection between the thermax disposable and the return blood line of the prismaflex hp-x set.Treatment was discontinued without blood restitution and the accumulated blood loss was 192ml.There was no report of patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
E1: (b)(6).H4: device manufacture date: the device was manufactured between (b)(6) 2023 and (b)(6) 2023.H10: the device was received for evaluation attached to the prismaflex hp-x set.Visual inspection did not identify any abnormalities that could have contributed to the reported condition.Traces of coagulated blood were observed on the luer connector between the thermax and return line.This connection has been isolated from the rest of the assembly, without manipulating the connection between the two devices (connection made by the customer) so as not to alter it.An air leak test was performed (0.5bar) and a leak was observed at the level of the luer connection.The reported condition was verified.Upon disconnecting the thermax and the return line, no anomaly was noted at the connectors luers.The connection between the prismaflex hp-x set and the thermax warmer bag was restored, and an air leak test was performed (0.5bar).No leak was observed.The cause of the condition could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
THERMAX BLOOD WARMER DISPOSABLE
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
ECM - LIDER SAS
92 rue des treize vents
montrevel-en-bresse 01340
FR   01340
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key17691138
Report Number1416980-2023-04499
Device Sequence Number12273165
Product Code KDI
UDI-Device Identifier37332414123933
UDI-Public(01)37332414123933
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K190910
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number955516
Device Lot Number23C06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISMAFLEX HP-X SET.; PRISMAX MACHINE.; THERMAX BLOOD WARMER.
Patient SexUnknown